Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 82, NWS Charleston, SC

May 11, 2009Effingham County, Georgia; Beaufort County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 11, 2009, 3:45 PM EDT for Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2009, 3:45 PM EDT (19:45 UTC)
Expired
May 11, 2009, 4:45 PM EDT
In force
60 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 36 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 3:52 PM EDTTSTM WND DMGRincon, GALAW ENFORCEMENT REPORTED POWERLINES DOWN IN RINCON.
May 11, 4:20 PM EDTHAIL 0.884 S Hardeeville, SCHAIL WAS REPORTED IN BELLINGER HILL ON OKATIE HIGHWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
783 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1229 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 111945
SVRCHS
GAC103-SCC013-053-112045-
/O.NEW.KCHS.SV.W.0082.090511T1945Z-090511T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT MON MAY 11 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  WEST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
  SOUTHERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 445 PM EDT

* AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTH OF RINCON...OR ABOUT 9 MILES EAST OF SPRINGFIELD...MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RINCON...
  PURYSBURGH...
  HARDEEVILLE...
  SWITZERLAND...
  JASPER...SUN CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3236 8127 3233 8105 3247 8105 3245 8084
      3231 8086 3231 8088 3230 8087 3219 8089
      3227 8130
TIME...MOT...LOC 1945Z 275DEG 20KT 3239 8120

$$
3 follow-up statements
000 
WWUS52 KCHS 111952
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT MON MAY 11 2009

GAC103-SCC013-053-112045-
/O.CON.KCHS.SV.W.0082.000000T0000Z-090511T2045Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-
352 PM EDT MON MAY 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN JASPER...WEST CENTRAL BEAUFORT AND EAST CENTRAL
EFFINGHAM COUNTIES...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR EBENEZER...OR ABOUT 11 MILES EAST OF 
SPRINGFIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RINCON...
HARDEEVILLE...JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN
CITY AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3236 8127 3233 8105 3247 8105 3245 8084
      3231 8086 3231 8088 3230 8087 3219 8089
      3227 8130
TIME...MOT...LOC 1952Z 283DEG 17KT 3238 8117

$$
000 
WWUS52 KCHS 112021
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON MAY 11 2009

GAC103-SCC013-053-112045-
/O.CON.KCHS.SV.W.0082.000000T0000Z-090511T2045Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-
421 PM EDT MON MAY 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN JASPER...WEST CENTRAL BEAUFORT AND EXTREME EAST CENTRAL
EFFINGHAM COUNTIES...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SWITZERLAND TO 9 MILES SOUTH
OF HARDEEVILLE...OR ALONG A LINE EXTENDING FROM RIDGELAND TO 7 MILES
WEST OF BELLINGER HILL AREA...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARDEEVILLE...JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN
CITY AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3225 8114 3234 8112 3233 8105 3246 8100
      3245 8084 3231 8086 3231 8088 3230 8087
      3219 8089
TIME...MOT...LOC 2021Z 280DEG 16KT 3242 8095 3215 8112

$$
000 
WWUS52 KCHS 112032
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT MON MAY 11 2009

GAC103-SCC013-053-112045-
/O.CON.KCHS.SV.W.0082.000000T0000Z-090511T2045Z/
EFFINGHAM GA-BEAUFORT SC-JASPER SC-
432 PM EDT MON MAY 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHERN JASPER...WEST CENTRAL BEAUFORT AND EXTREME EAST CENTRAL
EFFINGHAM COUNTIES...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BOYD TO 8 MILES SOUTHWEST OF
PRITCHARDVILLE...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
RIDGELAND TO BELLINGER HILL AREA...MOVING EAST AT 20 MPH.

AT 428 PM EDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL IN
LEVY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HARDEEVILLE...JASPER...PRITCHARDVILLE...PURYSBURGH...ROSE HILL...SUN
CITY AND SWITZERLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND/OR LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3225 8114 3234 8112 3233 8105 3246 8100
      3245 8084 3231 8086 3231 8088 3230 8087
      3219 8089
TIME...MOT...LOC 2032Z 280DEG 16KT 3240 8086 3216 8107

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:04 PM EDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 11, 2:04 PM EDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT MON MAY 11 2009

.SYNOPSIS...
A STATIONARY FRONT WILL BEGIN TO SHIFT TO THE S AND OFFSHORE
THIS AFTERNOON. THIS FRONT WILL DROP SOUTH OF THE AREA EARLY TONIGHT
AND TUE AS HIGH PRES BUILDS TO THE N. ATLC HIGH PRES WILL PERSIST
WED THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS WILL SHIFT INTO PORTIONS OF SOUTHEAST
SOUTH CAROLINA EARLY THIS AFTERNOON. POPS HAVE BEEN INCREASED OVER
AREAS NORTH OF THE SC/GA STATE LINE IN RESPONSE TO THIS ACTIVITY.
MODELS HAVE NOT INITIALIZED WELL GIVEN THE CURRENT CONVECTIVE
CLUSTER OF ACTIVITY OBSERVED OVER THE AREA. IN GENERAL...MODELS
SHOW A QUASI STATIONARY FRONT BEGINNING TO SHIFT OFFSHORE THIS
EVENING WITH PRECIP ACTIVITY DECREASING SHORTLY AFTER SUNSET. THE
CURRENT CONVECTIVE CLUSTER AND ASSOCIATED COLD POOL...HOWEVER...
WILL REINFORCE AND SHIFT THE QUASI STATIONARY FRONT OFFSHORE
SOONER THAN THE MODELS DEPICT.

THERE SHOULD BE TWO WAVES OF ACTIVITY TODAY. THE FIRST WAVE IS
ASSOCIATED WITH THE CURRENT CLUSTER OF SHOWERS AND THUNDERSTORMS
THIS MORNING. AS THE QUASI STATIONARY FRONT BEGINS TO SHIFT OFFSHORE
EARLY THIS AFTERNOON...A SECOND WAVE OF ACTIVITY IS ANTICIPATED TO
DEVELOP ALONG THE STALLED COLD POOL BOUNDARY LEFT FROM THIS MORNING.
LIKELY POPS REMAIN IN THE FORECAST FOR THIS AFTERNOON IN RESPONSE TO
THIS FEATURE. INITIATION THIS AFTERNOON WILL LIKELY BE LINKED TO A
WEAK H5 SHORTWAVE SHIFTING THROUGH THE CWA QUICKLY. THERE STILL
REMAINS A POSSIBILITY OF A FEW THUNDERSTORMS BECOMING STRONG THIS
AFTERNOON...MAINLY IN THE FORM OF ELEVATED CONVECTION WITH THE
PRIMARY HAZARDS BEING HAIL AND WIND GUSTS. THE INTENSITY OF MOST
ACTIVITY HOWEVER WILL REMAIN IN THE FORM OF GENERAL SHOWERS AND
THUNDERSTORMS SINCE THE BEST UNTAPPED SOURCE OF ENERGY OVER GA IS IN
A WEAK SHEAR ENVIRONMENT AND THE HIGHER SHEAR ENVIRONMENT OVER SC
HAS BEEN PARTIALLY OVERWORKED FROM THE ACTIVITY THIS MORNING. MOST
ACTIVITY WILL BE OUT OF THE AREA BY SUNSET AS SFC HEATING ENDS.

HIGH TEMPS FOR TODAY WILL REACH THE LOWER 80S EXCEPT FOR AREAS WHERE
SHOWER AND THUNDERSTORM ACTIVITY HAVE PUSHED THROUGH EARLY THIS
MORNING. IN THESE LOCATIONS HIGH TEMPS MAY STRUGGLE TO REACH 80.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE FRONT IS EXPECTED TO DRIVE S TONIGHT...TAKING INSTABILITY
S AS WELL. CLOUDS WILL BE PREVALENT WITH RAIN CHANCES DIMINISHING
FROM NW TO SE WITH TIME. NE WINDS WILL BEGIN TO STIR AS MUCH
DRIER AND COOLER AIR ADVECTS S THROUGH THE REGION. A WIDE RANGE
OF LOWS ANTICIPATED WITH LOWER 50S NW OF CHARLESTON WITH MID 60S
SOUTHERN GEORGIA COAST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
A SIGNIFICANTLY COOLER...DRIER CANADIAN HIGH PRESSURE SYSTEM WILL
BRIEFLY BUILD ACROSS THE REGION TUESDAY AND TUESDAY NIGHT. THE
LEADING EDGE OF THE AIRMASS WILL LIKELY BE ACROSS OUR FAR SOUTHERN
ZONES DURING THE PERIOD...THUS ISOLATED SHOWERS OR STORMS WILL STILL
BE POSSIBLE IN THE MORE TROPICAL AIRMASS ALONG AND SOUTH OF THE
FRONT. ELSEWHERE...DRY WEATHER AND BELOW-NORMAL TEMPS ARE EXPECTED.

500 MB RIDGE WILL CONTINUE TO STRENGTHEN WEDNESDAY THROUGH FRIDAY
WHILE THE AFOREMENTIONED HIGH PRESSURE SYSTEM SHIFTS OFFSHORE AND A
PREVAILING ONSHORE FLOW DEVELOPS. DEWPOINTS WILL INCREASE BACK INTO
THE 60S WITH NEAR-NORMAL HIGHS IN THE MIDDLE 80S THURSDAY THROUGH
SUNDAY. THERE SHOULD BE DECENT COVERAGE OF AFTERNOON AND EARLY
EVENING CONVECTION ASSOCIATED WITH THE SEABREEZE EACH DAY. THE NEXT
FRONT IS NOT EXPECTED TO AFFECT THE REGION UNTIL NEXT MONDAY AT THE
EARLIEST.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
COMPLEX SCENARIO FOR THIS AFTERNOON AT BOTH CHS AND SAV TERMINALS.
BOTH TERMINALS SHOULD EXPECT A PERIOD OF PRECIP THIS AFTERNOON AS
A QUASI STATIONARY FRONT BEGINS TO PUSH SOUTH.

FOR CHS...CURRENT RADAR SHOWS A CLUSTER OF SHOWERS WITH EMBEDDED
THUNDERSTORMS SHIFTING TOWARDS THE CHS TERMINAL. THIS CLUSTER IS
SHOWING A WEAKENING TREND AS IT SHIFTS EAST. EXPECT SHOWERS
BETWEEN 19Z AND 20Z. THERE IS A CHANCE OF THUNDERSTORM. WINDS WILL
BECOME NORTHERLY BY 22Z AND LOW CLOUDS WILL MOVE INTO THE AREA.
TEMPO MVFR CIGS WILL REMAIN IN THE TAF FROM 2Z TO 6Z OVERNIGHT.
CONDITIONS WILL IMPROVE AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE
REGION. CLOUDS WILL QUICKLY SHIFT SOUTH OF THE TERMINAL TOMORROW
MORNING AS HIGH PRESSURE SETTLES OVER THE SOUTHEAST. NORTHEAST
WINDS AROUND 12 KNOTS ARE ANTICIPATED BY NOON TUESDAY.

FOR SAV...SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER
SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY BETWEEN 19Z AND 22Z.
THERE IS A CHANCE OF A SHOWER BEFORE THIS TIME PERIOD BUT
CONFIDENCE IS TOO LOW TO PUT INTO TAF. WINDS WILL BECOME NORTHERLY
BY 00Z TONIGHT AND CLOUDS WILL SHIFT INTO THE AREA. THINKING AT
THIS TIME IS THAT CIGS WILL REMAIN VFR. CLOUDS WILL SHIFT FURTHER
SOUTH AFTER MIDNIGHT AS DRYER AIR MOVES INTO THE REGION. AS HIGH
PRESSURE SETTLES OVER THE SOUTHEAST...CLOUDS WILL CONTINUE TO
SCATTER OUT OF THE REGION. NORTHEAST WINDS AROUND 12 KNOTS ARE
ANTICIPATED BY NOON TUESDAY.

EXTENDED AVIATION OUTLOOK...BRIEF MVFR CIGS POSSIBLE EARLY TUE
AT KSAV AND KCHS...OTHERWISE MAINLY VFR TUE THROUGH THU.

&&

.MARINE...
WINDS OVER SOUTH CAROLINA WATERS WILL TIP BACK TO SW TODAY WITH
WINDS LESS THAN 15 KT CONTINUING OVER THE GEORGIA AND SOUTH
CAROLINA WATERS THROUGH THIS AFTERNOON. SEAS LESS THAN 3 FT.

BIG CHANGES ON TAP TONIGHT AS HIGH PRES TO THE NNW DRIVES THE
STAGNANT FRONTAL BOUNDARY S TO N FLORIDA BY 12Z ON TUE AND A NE
SURGE ENSUES. WE HAVE RAISED A LATE NIGHT SMALL CRAFT ADVISORY
FOR THE OUTER GEORGIA WATERS AND WRF TRENDS SUGGEST WE MAY NEED
ONE FOR THE GEORGIA WATERS WITHIN 20 NM BY TUE MORNING. WE HAVE
BEGUN THE INTRODUCTION FOR INCREASING NE FLOW TONIGHT AND SEAS
BUILDING TO 4-6 FT WELL OFFSHORE AND 3-5 FT NEAR SHORE. CONVECTION
COULD PLAY A LARGE PART IN THE INITIAL TIMING OF THE SURGE THIS
EVENING DOWN OFF THE GEORGIA COAST.

A SOLID NE-E WIND SURGE WILL CONTINUE FROM TUE INTO WED AS CANADIAN
HIGH PRESSURE BUILDS DOWN THE EAST COAST. 6 FT SEAS SHOULD BE
ONGOING OVER OFFSHORE GA WATERS TUE MORNING AND CONTINUE THROUGH WED
NIGHT. SOME 6 FOOTERS MAY EXTEND INTO A PORTION OF THE NEARSHORE
WATERS BRIEFLY ON WEDNESDAY AS ENE FETCH IS MAXIMIZED. A SEABREEZE
ENHANCEMENT OF COASTAL WINDS TUE AND WED AFTERNOONS WILL PROBABLY
PUSH WINDS IN THE CHARLESTON HARBOR ABOVE SMALL CRAFT ADVISORY
CRITERIA. BUMPED WINDS UP DURING THIS TIME FRAME. NEXT SHIFT MAY
NEED TO CONSIDER AN SCA FOR THE HARBOR FOR TUE.

IMPROVING CONDITIONS WILL BEGIN THU AS THE HIGH SHIFTS SOUTHEAST AND
A WEAKER PRESSURE GRADIENT SETS IN. WINDS AND SEAS SHOULD REMAIN
BELOW HEADLINE CRITERIA THU AND BEYOND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM TUESDAY TO 4 AM EDT THURSDAY
     FOR AMZ374.

&&
Hazardous weather outlook, May 11, 4:33 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
433 AM EDT MON MAY 11 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-120900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
433 AM EDT MON MAY 11 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE AGAIN TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...A STATIONARY FRONT OVER SOUTH CAROLINA THIS
MORNING IS EXPECTED TO SAG SOUTHWARD AS A COLD FRONT LATER TODAY.
THIS FRONT IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT LATER
THIS MORNING INTO EARLY THIS EVENING. LOCATIONS ACROSS SOUTHEAST
GEORGIA INTO EXTREME SOUTHERN SOUTH CAROLINA APPEAR TO BE FAVORED
REGIONS FOR POTENTIAL SEVERE WEATHER TODAY.

A FEW THUNDERSTORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND
LOCALIZED DAMAGING WIND GUSTS. SEVERE WEATHER IS MOST LIKELY TO
OCCUR BETWEEN 2 PM AND 8 PM.

YOU ARE URGED TO MONITOR NOAA WEATHER RADIO ALL HAZARDS OR OTHER
MEDIA OUTLETS FOR ADDITIONAL INFORMATION REGARDING POTENTIALLY
HAZARDOUS WEATHER CONDITIONS. IF YOU PLAN OUTDOOR ACTIVITIES...
REMAIN ALERT FOR THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

In the hours before

Local storm report, May 11, 12:30 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1230 PM EDT MON MAY 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     6 SW GOOSE CREEK        32.92N 80.11W
05/10/2009                   DORCHESTER         SC   TRAINED SPOTTER

            LARGE TREE LIMB DOWN. 18 INCHES IN DIAMETER AT THE BASE.
            30 FEET IN LENGTH.

&&

VB
Special weather statement, May 11, 1:07 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
107 PM EDT MON MAY 11 2009

SCZ040-111800-
ALLENDALE-
107 PM EDT MON MAY 11 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN ALLENDALE COUNTY THROUGH
200 PM EDT...

AT 107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR MILLETT...OR ABOUT 14
MILES SOUTHWEST OF BARNWELL...MOVING EAST AT 30 MPH.

AREAS IN AND AROUND MARTIN...MILLETT AND ULMER WILL BE IMPACTED
THROUGH 200 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 11, 2:27 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
227 PM EDT MON MAY 11 2009

GAZ119-SCZ048-051-111915-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-
227 PM EDT MON MAY 11 2009

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL JASPER...EAST
CENTRAL CHATHAM AND SOUTHWESTERN BEAUFORT COUNTIES THROUGH 315 PM
EDT...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR RIVERSIDE...OR
ABOUT OVER BELLINGER HILL AREA...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND BELLINGER HILL AREA SOUTH AND EAST TOWARD THE
SAVANNAH RIVER AND DAUFUSKIE ISLAND WILL BE IMPACTED THROUGH 315 PM
EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 11, 3:02 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT MON MAY 11 2009

GAZ099>101-116-SCZ047-111930-
BULLOCH-CANDLER-EFFINGHAM-INLAND BRYAN-INLAND JASPER-
302 PM EDT MON MAY 11 2009

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL JASPER...NORTH
CENTRAL BRYAN...SOUTHERN BULLOCH...CENTRAL EFFINGHAM AND SOUTHEASTERN
CANDLER COUNTIES THROUGH 330 PM EDT...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ARDMORE TO JIMPS...OR ALONG A LINE EXTENDING FROM 10
MILES NORTHWEST OF SPRINGFIELD TO 6 MILES SOUTHWEST OF STATESBORO...
MOVING EAST AT 50 MPH.

AREAS IN AND AROUND BAY...BROOKLET...CLYO...DENMARK...EBENEZER...
EGYPT...GUYTON...LEEFIELD...MARLOW...NEVILS...PINEORA...REGISTER...
SHAWNEE...SPRINGFIELD...STILLWELL AND STILSON WILL BE IMPACTED
THROUGH 330 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.
Special weather statement, May 11, 3:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT MON MAY 11 2009

GAZ100-101-116-112000-
BULLOCH-EFFINGHAM-INLAND BRYAN-
337 PM EDT MON MAY 11 2009

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BRYAN...
SOUTHEASTERN BULLOCH AND SOUTHWESTERN EFFINGHAM COUNTIES THROUGH 400
PM EDT...

AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR AKINS...OR ABOUT
6 MILES NORTH OF BAY...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND BAY...BLITCHTON...EDEN...GUYTON...MARLOW...
PINEORA AND STILSON WILL BE IMPACTED THROUGH 400 PM EDT.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED
TREES...LIMBS AND POWER LINES.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:33 PM EDTSpecial Marine WarningCHS57 min
May 11, 5:56 AM EDTSmall Craft AdvisoryCHS3 days
May 11, 3:25 PM EDTSevere Thunderstorm WarningCHSEffingham50 min
May 11, 4:00 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham45 min
May 11, 4:18 PM EDTSevere Thunderstorm WarningCHSChatham57 min
May 11, 4:19 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham41 min
May 11, 4:30 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham60 min
May 11, 4:33 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long42 min
May 11, 4:40 PM EDTSpecial Marine WarningCHS95 min
May 11, 5:03 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty57 min
May 11, 5:05 PM EDTSevere Thunderstorm WarningCHSBryan, Liberty, Long55 min
May 11, 5:22 PM EDTSpecial Marine WarningCHS53 min
May 11, 5:28 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, Long, McIntosh62 min
May 11, 5:39 PM EDTSpecial Marine WarningCHS2 hr
May 11, 6:03 PM EDTSpecial Marine WarningCHS87 min
May 11, 6:09 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Long, Tattnall66 min
May 11, 6:33 PM EDTSpecial Marine WarningCHS87 min
May 11, 7:12 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Evans, Liberty, Tattnall45 min
May 11, 7:17 PM EDTSpecial Marine WarningCHS68 min
May 10, 8:21 PM EDTSevere Thunderstorm WarningCHSCharleston54 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2009Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.